Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 5, 2008, 5:28 PM CST for 7 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 5:28 PM CST (23:28 UTC)
- Expired
- Feb 5, 2008, 11:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 178 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 052331
FFWSGF
MOC065-067-091-149-153-203-215-060500-
/O.NEW.KSGF.FF.W.0011.080205T2328Z-080206T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1100 PM CST.
* AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES WILL LIKELY AVERAGE BETWEEN ONE HALF TO LOCALLY
1.50 INCHES PER HOUR ACROSS THE WARNED AREA THROUGH THE EARLY
EVENING. A LINE OF THUNDERSTORMS ACROSS NORTHERN ARKANSAS WILL
CONTINUE TO MOVE NORTHEAST AND ACROSS THE WARNED AREA DURING THE
EVENING HOURS AND CAUSE FLASH FLOODING. TOTAL RAINFALL AMOUNTS
COULD APPROACH THREE TO FIVE INCHES BEFORE THE RAINFALL TAPERS OFF
LATER THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MOUNTAIN VIEW...THAYER...WEST PLAINS...WILLOW SPRINGS...ALTON...
BAKERSFIELD...BIRCH TREE...EMINENCE...GAINESVILLE...SUMMERSVILLE
AND WINONA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3720 9193 3742 9162 3768 9116 3759 9116
3758 9131 3751 9131 3750 9121 3742 9122
3741 9117 3732 9118 3731 9115 3708 9115
3708 9122 3685 9123 3683 9122 3682 9115
3650 9115 3650 9278
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 3:33 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 5, 3:33 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CST TUE FEB 5 2008 .DISCUSSION... SEVERE WEATHER CONTINUES TO DEVELOP ACROSS THE REGION. FLASH FLOODING...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES REMAIN POSSIBLE THROUGH TONIGHT ACROSS PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. SHORT TERM (TONIGHT THROUGH WEDNESDAY)... WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL STORM SYSTEM CENTERED OVER THE PANHANDLE OF TEXAS AND ON THE MOVE TO THE NORTHEAST. AHEAD OF THE UPPER LEVEL LOW...THUNDERSTORMS HAVE DEVELOPED IN THE WARM SECTOR ACROSS NORTHERN TEXAS...EASTERN OKLAHOMA AND ARKANSAS. THESE THUNDERSTORMS CONTINUE TO RAPIDLY TRACK TO THE NORTHEAST ACROSS PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A SURFACE BOUNDARY REMAINS ACROSS SOUTHERN MISSOURI AND. AT 20Z...THIS BOUNDARY EXTENDS FROM NEAR CASVILLE TO NEAR MARSHFIELD TO NEAR FORT LEONARD WOOD TO NEAR LECOMA. ALONG AND SOUTH OF THIS BOUNDARY...THE ATMOSPHERE REMAINS FAVORABLE FOR ALL MODES OF SEVERE WEATHER. PRECIPITABLE WATER VALUES ARE OVER 200 PERCENT NORMAL FOR THIS TIME OF THE YEAR. AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN...FLOODING WILL BE A PROBLEM. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL MIDNIGHT. AS THE UPPER LEVEL SYSTEM TRACKS NORTHEAST...THE SURFACE FRONT WILL MOVE INTO EASTERN MISSOURI. WILL CLOSELY BE MONITORING THE DEVELOPMENT OF SNOW AND THE DEFORMATION ZONE THAT BOTH THE GFS AND NAM DEPICT. AT THIS TIME...IT LOOKS LIKE THE HEAVIEST SNOW ACCUMULATION WILL BE ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI. HOWEVER...THIS IS DEPENDENT ON THE TRACK OF THE UPPER LEVEL LOW. IF THE UPPER LEVEL LOW TRACK FURTHER SOUTH...THE HIGHER SNOWFALL ACCUMULATION WILL BE SHIFTED SOUTH. AT THIS TIME...WILL CONTINUE WITH ONLY MINOR ACCUMULATION OF AROUND AN INCH ACROSS THE CENTRAL OZARKS. WEDNESDAY...DRY WEATHER ALONG WITH MORE SEASONAL TEMPERATURES RETURN. WITH NORTHWEST WINDS AND COLD AIR ADVECTION THROUGH THE DAY...HIGH TEMPERATURES WILL RANGE IN THE LOWER 30S TO THE LOWER 40S IN SOUTH CENTRAL MISSOURI. LONG TERM (WEDNESDAY THROUGH MONDAY)... UPPER LEVEL PATTERN WILL REMAIN IN NORTHWEST FLOW THROUGH THE REST OF THE FORECAST PERIOD. PRECIPITATION CHANCES DURING THIS TIME FRAME ARE LOW. UPPER LEVEL DISTURBANCES MOVING THIS FLOW WILL HAVE LIMITED MOISTURE TO WORK WITH. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR MOST OF THE EXTENDED FORECAST PERIOD. THIS WEEKEND A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA SATURDAY NIGHT. STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO REGION WITH TEMPERATURES FALLING BELOW NORMAL. && .AVIATION... FOR THE 18Z TAF PACKAGE...SURFACE FRONT HAS PUSHED SOUTH OF BOTH KSGF AND KJLN. VISIBILITIES AND CEILINGS WILL BE PREDOMINATELY IFR AND LIFR. HOWEVER...AS SHOWERS AND THUNDERSTORMS MOVE OVER THE AERODROMES...VISIBILITIES AND CEILINGS WILL VARY UNTIL 00Z. AFTER 10Z...PRECIPITATION COULD TRANSITION TO SOME SNOW AT KJLN. CEILINGS ARE EXPECTED TO REMAIN IFR BEFORE RAISING AROUND 18Z WEDNESDAY. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO... FLASH FLOOD WATCH UNTIL 12 AM CST FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI. TORNADO WATCH UNTIL 8 PM CST FOR PORTIONS OF SOUTHWEST AND SOUTH CENTERAL MISSOURI. KS...NONE. &&
Hazardous weather outlook, Feb 5, 1:13 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 113 PM CST TUE FEB 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 113 PM CST TUE FEB 5 2008 ...SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP IN EASTERN OKLAHOMA...SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. THE ATMOSPHERE WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ALONG AND SOUTH OF A LINE FROM NEAR PURDY TO NIXA TO MARSHFIELD TO LECOMA. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DUE TO HIGHER THAN NORMAL MOISTURE LEVELS...STRONG WIND SHEAR AND INSTABILITY...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE LIKELY. FLASH FLOODING WILL ALSO BE POSSIBLE AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREAS. COLDER AIR WILL BE USHERED INTO THE AREA BEHIND THE COLD FRONT. RAIN SHOULD CHANGE OVER TO SNOW OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AT THIS TIME...ONLY LIGHT SNOW IS EXPECTED...WITH UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Feb 5, 4:47 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM FLASH FLOOD 1 E ROLLA 37.95N 91.75W
02/05/2008 PHELPS MO EMERGENCY MNGR
WATER RUNNING SWIFTLY OVER ROADWAYS ON THE EASTERN SIDE
OF ROLLA.
&&
BARJENBRUCHLocal storm report, Feb 5, 4:50 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W HOUSTON 37.33N 92.01W
02/05/2008 E0.25 INCH TEXAS MO AMATEUR RADIO
&&
GCLAYCOMLocal storm report, Feb 5, 5:15 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD 2 SE PLEASANT HOPE 37.44N 93.25W
02/05/2008 POLK MO EMERGENCY MNGR
HIGHWAY 215 HAS APPROXIMATELY 3 INCHES OF WATER RUNNING
OVER IT.
&&
BARJENBRUCHLocal storm report, Feb 5, 5:16 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD 2 W FAIR GROVE 37.38N 93.19W
02/05/2008 GREENE MO EMERGENCY MNGR
HIGHWAY CC IS CLOSED DUE TO 2-3 FEET OF WATER OVER THE
ROADWAY.
&&
BARJENBRUCHLocal storm report, Feb 5, 5:17 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD 2 S BRIGHTON 37.43N 93.35W
02/05/2008 POLK MO EMERGENCY MNGR
SAC RIVER IS OUT OF ITS BANKS NEAR HIGHWAY 13 SOUTH OF
BRIGHTON.
&&
BARJENBRUCHLocal storm report, Feb 5, 5:19 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD 6 SW RICHLAND 37.80N 92.48W
02/05/2008 LACLEDE MO EMERGENCY MNGR
WATER AND DEBRIS OVER BRIDGE ON HIGHWAY FF BETWEEN
HIGHWAYS T AND 133.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:27 PM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 38 min |
| Feb 4, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 28 min |
| Feb 4, 11:09 PM CST | Severe Thunderstorm Warning | SGF | Greene | 20 min |
| Feb 5, 12:14 AM CST | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Feb 5, 2:57 AM CST | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Feb 5, 12:46 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dade, Dallas, Greene, Jasper and 5 more | 6 hr |
| Feb 5, 1:45 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Feb 5, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 27 min |
| Feb 5, 2:13 PM CST | Flash Flood Warning | SGF | Greene, Lawrence | 6 hr |
| Feb 5, 2:53 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Polk, Pulaski, Webster and 1 more | 6 hr |
| Feb 5, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 34 min |
| Feb 5, 3:01 PM CST | Tornado Warning | SGF | Stone, Taney | 63 min |
| Feb 5, 3:14 PM CST | Severe Thunderstorm Warning | SGF | Maries | 15 min |
| Feb 5, 3:22 PM CST | Tornado Warning | SGF | Christian | 40 min |
| Feb 5, 3:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 21 min |
| Feb 5, 3:41 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 62 min |
| Feb 5, 3:57 PM CST | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Ozark, Taney and 3 more | 6 hr |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| Feb 5, 4:08 PM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Texas | 43 min |
| Feb 5, 5:13 PM CST | Tornado Warning | SGF | Howell, Ozark | 77 min |
| Feb 5, 5:57 PM CST | Tornado Warning | SGF | Oregon, Shannon | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.